Sprained Knee - Prednisone??
- 05-17-2010, 01:52 PM
Sprained Knee - Prednisone??
So this morning, I wake up and my knee is feeling a little stiff. I go to make some eggs for breakfast, and my knee continues to hurt. Finally, I go to put shoes on right before I'm out the door and when I bent my knee, I experienced sharp pain. Well a hurt knee is nothing I want to play with.. SO I went to the doctor. Got some xrays and apparently I have a sprained ligament? He prescribed me prednisone (basically cortisone pills) and norco.
Has anyone ever taken oral prednisone before? Has it had any adverse side effects from it? Will this counteract progress or significantly alter my hormone levels?
- 05-17-2010, 01:54 PM
LOL its not anabolic my man, when used in moderation over low periods of time (a couple weeks) there are no signifigant side effects. The problems arise when OLD people take the **** for months.
It should reduce your swelling and pain by a good amount, dont think that it means you can play basketball on it tho
- 05-18-2010, 12:24 PM
I've taken it several times for a back strain and have experienced no ill effects. It worked wonders on my back as well.
05-18-2010, 12:34 PM
How soon were things back to normal? I ask because I have pushed my Sdrol cycle back to 5/31 because of this. Today I feel like a new man, but honestly I don't even want to PLAY with any potential injury. I think the sprain was minor, but it was bugging me enough to go to the doctor. Today is second day of taking prednisone. Had a solid chest workout last night, so it did not hinder performance at the gym.
05-19-2010, 11:46 AM
From what I read when I took prednisone, it is actually catabolic. I had to take it after recovering from being diagnosed with ulcerative colitis. I didn't notice any major changes but I am sure if taken long enough one can develop problems. I would say get your knee healthy and once off the prednisone take a week or so then start your cycle.
05-19-2010, 12:47 PM
its absolutely retarded to prescribe prednisone for this. throw them out and go see an Orthopedist. until then ice, rest, grab some motrin, and chill. dont see that retard again either.
05-19-2010, 01:11 PM
Well this is my third day on it havent noticed much but then again i probably wasnt going to finish the 4 day prescription. My knee feels a lot better ive just kept some pressure on it and some moist heat at night, some ice here and there and some motrin too ...
thanks for the input
NTBM Line @ NUTRAPLANET
All posts are for entertainment purposes only.
Need2slin... NOM NOM NOM :yup:
05-19-2010, 03:03 PM
This I disagree with.LOL its not anabolic my man, when used in moderation over low periods of time (a couple weeks) there are no signifigant side effects. The problems arise when OLD people take the **** for months.
If used in any period of time for over a week your body begins down regulating endogenous corticosteroid production. Quitting cold turkey after two weeks after a sustained dose of prednisone could give you horrendous and potentially life threatening sides.
OP- IMO if you're on a 4 day prescription then you'll be fine finishing it out. I'm assuming its not that high of a dose and the literature I've seen doesn't seem point to there being any special protocols to be taken if you're prescribed it for under a week.
05-21-2010, 02:45 PM
I can't say it any better in my own words...so this is a cut and paste from wikipedia
I know I have taken it in my past for asthma, and so did my grandmother. It was rough on me, and simply tore my grandma up.
Adrenal suppression will occur if prednisone is taken for longer than 7 days. This will cause the body to lose the ability to synthesize natural corticosteroids, resulting in dependence on prednisone. For this reason, prednisone should not be abruptly stopped if taken for more than seven days, and instead, the dosage should be gradually reduced. This weaning process may be over a few days if the course of prednisone was short, but may take weeks or months if the patient had been on long-term treatment. Abrupt withdrawal may lead to an Addisonian crisis. For those on chronic therapy, alternate-day dosing may preserve adrenal function, thereby reducing side-effects.
Glucocorticoids act to feedback inhibit both the hypothalamus (decreasing Corticotropin-releasing hormone [CRH]) and corticotrophs in the anterior pituitary gland (decreasing the amount of Adrenocorticotropic hormone [ACTH]). For this reason exogenous glucocorticoid analogues down-regulate the body's ability to naturally produce glucocorticoids. This mechanism leads to dependence in a short time and can be very dangerous if medications are withdrawn too quickly. The body must have time to begin synthesis of CRH and ACTH and for the adrenal glands to begin functioning normally again.
Short-term side-effects, as with all glucocorticoids, include high blood glucose levels, especially in patients who already have diabetes mellitus or are on other medications that increase blood glucose (such as tacrolimus), and mineralocorticoid effects such as fluid retention (it is worth noting, however, that the mineralocorticoid effects of prednisone are very minor; this is why it is not used in the management of adrenal insufficiency unless a more potent mineralocorticoid is administered concomitantly).
Additional short-term side-effects include insomnia, euphoria, and, rarely, mania (particularly in those suffering from Bipolar I and II).
Long-term side-effects include Cushing's syndrome, truncal weight gain, osteoporosis, glaucoma, type II diabetes mellitus, and depression upon withdrawal
05-21-2010, 03:01 PM
The key distinction is long term prednisone use vs. short term. Your doctor rightly prescribed you a short course that won't lead to adrenal suppression/dependence.
The person that said prednisone is catabolic is right in a sense; it is a synthetic drug similar to cortisol that we all know is catabolic.
A single dose of prednisone causing cataracts/HTN/Adrenal suppression is very much an exaggeration. Used properly in short courses, it can be useful. I agree long term prednisone usage does have side effects, but even still it is one of the most common drugs prescribed in hospitals because it is very effective. Everything in life has risks associated with it; it's your job as the consumer to evaluate those risks (Also the doctor has a responsibility to inform you or the risks as well so don't be afraid to ask) If you have further Qs, you can PM me.
Similar Forum Threads
- By mrlichty in forum Training ForumReplies: 1Last Post: 06-02-2010, 08:12 PM
- By DerickVonD in forum Training ForumReplies: 5Last Post: 11-03-2009, 04:32 PM
- By AM07 in forum General ChatReplies: 5Last Post: 06-08-2007, 12:44 AM
- By AM07 in forum Training ForumReplies: 0Last Post: 06-06-2007, 04:24 PM